MAUDE Adverse Event Report: COVIDIEN MONOJECT; SYRINGE, PISTON

COVIDIEN MONOJECT; SYRINGE, PISTON
Model Number 8881560125
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reports brown residue in the syringe.The residue was free floating and would contact the fluid path of the syringe.It almost looked like a dried insect or some dried residue in the top of the syringe interior near the connection for the needle.
 
Additional Manufacturer Narrative
One photo of the reported condition was submitted to the manufacturing facility for review.From the photo it can be seen that there is a brown residue at the upper portion of the barrel and some residue around the rubber plunger tip.The device history record (dhr) for lot number 712826x was reviewed and found that there were 0 defects reported for conditions identical to or similar in nature to that which was reported by the customer.Additionally, the molded components inspection reports were reviewed and found no defects identical to or related in nature to the condition reported by the customer.The dhr review of lot control 712826x indicates that the product and specification requirements were met with no non-conforming product identified that relates to this reported condition.Without a representative sample(s) being provided, a more complete investigation cannot be performed and the reported condition cannot be confirmed.Additionally, since a sample was not provided a root cause cannot be determined at this time.Complaint trend s are evaluated during the monthly corrective and preventative action (capa) meeting to determine if a capa is warranted.At this time, there is not enough information and a capa will not be initiated.These conditions will be communicated to the appropriate m anufacturing and quality personnel.If information is provided in the future, a supplemental report will be issued.

Brand Name
MONOJECT
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701 9062
MDR Report Key6774675
Report Number1915484-2017-05046
Device Sequence Number139090
Product Code FMF
UDI-Device Identifier20884521012230
UDI-Public20884521012230
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number8881560125
Device Catalogue Number8881560125
Device Lot Number712826X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/07/2017
Supplement Date Received by Manufacturer07/07/2017
Initial Report FDA Received Date08/08/2017
Supplement Report FDA Received Date01/24/2018
Patient Sequence Number1